I finally received a referral to see a headache specialist and that appointment just before Thanksgiving. The two medications that have seemed to be helping me the new doctor said to increase the dosage on them. So now the once daily med is BID or twice a day for those unfamiliar with medical terminology. The PRN, or as needed, medication dose doubled from 50 mg to 100 mg.
Yesterday had marked eight days, eight blessed days, where I had not suffered from a migraine. Let me tell you, having just one day without a migraine is a miracle in and of itself for those who suffer from Chronic Migraine. To have more than one day is like hitting the lottery for us.
So, I was sad when my sweet Tala alerted on me with a warning that a migraine was coming. That sweet girl of mine gives me a good heads up in time to take my meds before I’m feeling any of the effects a migraine can cause. Like a good little patient, I did as I was required and took the PRN medication and I took the new 100 mg dose.
Now, let me state right here and now I will try that dosage one more time, BUT if the side effect is the same, I will be contacting the doctor’s office about it. Once I was able, I did post in the chat group I am a part of on an application called Migraine Buddy. Side note, I love, and I mean love, this application! My doctors, including the specialist, are happy I am using it. One of the other ladies in the group stated that she had the same side effects that I did and she always has – not sure what I think of that.
The side effect from the 100 mg dose that has me leery of taking it again is that approximately twenty minutes after taking it I felt like I had fire ants crawling around under my scalp. It felt like the crown and back of my head were on fire at every single hair follicle and it would move about from location to location. That pain was worse than the actual migraine pain was! Sadly, the only slight relief I could find was to dig my fingers into my scalp or pull at my hair a bit. This, of course, caused it to transfer from that location on my scalp to another, it also lasted for at least an hour. However, that was not truly the end of it as my scalp was still so sensitive that even ten hours later it hurt to brush my hair.
I am truly on the fence about taking another dose at 100 mg because of the episode yesterday. I would love to hear things from any others that suffer from this horrid disease as well. If you are not comfortable discussing it in a comment below, I understand. I do highly recommend the app called Migraine Buddy though. It is FREE, who doesn’t like free right, it is amazing for how it helps you to track and log your headaches. It even has a feature for getting reports you can take into your doctor. I know it has greatly helped with moving my treatment forward.
I wish all of you a wonderful weekend and safe holiday season.